Some relational structures with polynomial growth and their associated algebras II: Finite generation - Laboratoire Interdisciplinaire des Sciences du Numérique Access content directly
Journal Articles Contributions to Discrete Mathematics Year : 2022

Some relational structures with polynomial growth and their associated algebras II: Finite generation

Maurice Pouzet
  • Function : Author
  • PersonId : 830436
Nicolas M. Thiery

Abstract

The profile of a relational structure $R$ is the function $\varphi_R$ which counts for every integer $n$ the number, possibly infinite, $\varphi_R(n)$ of substructures of $R$ induced on the $n$-element subsets, isomorphic substructures being identified. If $\varphi_R$ takes only finite values, this is the Hilbert function of a graded algebra associated with $R$, the age algebra $A(R)$, introduced by P.~J.~Cameron. In a previous paper, we studied the relationship between the properties of a relational structure and those of their algebra, particularly when the relational structure $R$ admits a finite monomorphic decomposition. This setting still encompasses well-studied graded commutative algebras like invariant rings of finite permutation groups, or the rings of quasi-symmetric polynomials. In this paper, we investigate how far the well know algebraic properties of those rings extend to age algebras. The main result is a combinatorial characterization of when the age algebra is finitely generated. In the special case of tournaments, we show that the age algebra is finitely generated if and only if the profile is bounded. We explore the Cohen-Macaulay property in the special case of invariants of permutation groupoids. Finally, we exhibit sufficient conditions on the relational structure that make naturally the age algebra into a Hopf algebra.

Dates and versions

hal-01768390 , version 1 (17-04-2018)

Identifiers

Cite

Maurice Pouzet, Nicolas M. Thiery. Some relational structures with polynomial growth and their associated algebras II: Finite generation. Contributions to Discrete Mathematics, 2022, 17 (1), pp.70-108. ⟨10.55016/ojs/cdm.v17i1.69514⟩. ⟨hal-01768390⟩
263 View
0 Download

Altmetric

Share

Gmail Facebook X LinkedIn More